MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA097902A
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information received from a clinical study: on (b)(6) 2022, the study patient was implanted with several gore® excluder® devices and a gore® excluder® thoracoabdominal branch endoprosthesis (tambe device).Gore® viabahn® vbx balloon expandable endoprosthesis (vbx device(s)) were also implanted as branch devices in the visceral vessels.Two vbx devices were implanted the superior mesenteric artery (sma), two vbx devices in the celiac artery, and one vbx device in the left renal artery.On (b)(6) 2024, graft leakage was reported for an aortic device.At this time, it was found the vbx devices lost seal in three vessels (celiac, sma, and left renal artery).An endoleak extending from inferior mesenteric artery (ima) was also observed.It was reported branch device patency had been lost.On the same day intervention was performed with balloon angioplasty and additional stents were implanted in the three vessels.At the end of procedure, the ima still had remaining endoleak.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
During this same procedure / same patient, additional vbx devices were implanted and found to have issues.Three manufacturer report was submitted: # 2017233-2024-05132 (left renal artery) and # 2017233-2024-05133 (celiac artery).Following is information about the vbx devices that were implanted as one unit (overlapped) in the superior mesenteric artery.The reported information did not specify if only one or both devices lost seal and occluded, therefore one report is submitted.The second vbx device implanted in the superior mesenteric artery information is: lot/serial #(b)(6); catalog #bxa093902a; udi #(b)(4).H6 - code c19: review of device manufacturing record history confirmed both devices met pre-release specifications.H6 - code b20: the devices remain implanted, and no images were provided; therefore, direct product analysis was not possible.The ifu was reviewed and the following statement was found to be applicable: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: stenosis, thrombosis or occlusion.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19801435
Report Number2017233-2024-05131
Device Sequence Number7395203
Product Code PRL
UDI-Device Identifier00733132637607
UDI-Public00733132637607
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2024
Device Catalogue NumberBXA097902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight101 KG